MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BLADE,3.5MM,DISP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BLADE,3.5MM,DISP; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205305
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy, a small piece of the inner blade chipped off in the patient.The pieces were removed from patient.A backup device was available to complete the procedure with no delay or patient injuries.
 
Additional Manufacturer Narrative
One 3.5mm full radius blade was returned for evaluation.Functional inspection was performed and the inner blade did not rotate freely within the outer blade, friction was felt in the unloaded condition.The blade is bent.The inner blade showed extensive abrasion at the tip and corresponding abrasion on the id of the inner blade.The condition of the device indicates an excessive side load during use which resulted in the observed bending and shedding.Per the device instructions for use ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.Based on the results of the product evaluation the potential root cause is related to user technique.Since no harm is being reported no further assessment is warranted.

Brand Name
FULL RADIUS BLADE,3.5MM,DISP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8194371
Report Number1219602-2018-01780
Device Sequence Number11353687
Product Code HAB
UDI-Device Identifier03596010251336
UDI-Public03596010251336
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Catalogue Number7205305
Device Lot Number50752560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date12/24/2018
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1